What to do next?!?!?

View previous topic View next topic Go down

What to do next?!?!?

Post  MarioCIII on Wed May 08, 2013 2:49 pm

I have been suffering from chronic migraines since high school (I am now 32). Was able to take care of them with over the counter med for several years. Then in 2009 I was referred to a neurologist by my PCP.


Last edited by MarioCIII on Wed May 08, 2013 3:36 pm; edited 1 time in total

MarioCIII

Posts : 9
Join date : 2013-05-08

Back to top Go down

To the above post

Post  MarioCIII on Wed May 08, 2013 2:50 pm

Should read the next four years.

MarioCIII

Posts : 9
Join date : 2013-05-08

Back to top Go down

Re: What to do next?!?!?

Post  Mini on Wed May 08, 2013 3:13 pm

I am sorry that you also sufer from this condition and would like to welcome you to our forum.
I would like to read more of your post, but for many migraine suferrers here it is impossible to read long blocks of uninterrupted text.

It would be very helpul if you could perhaps re-edit it and divide your text into some smaller paragraphs so more of us could read it. Thank you.
avatar
Mini

Posts : 853
Join date : 2010-11-06

Back to top Go down

What to do next

Post  MarioCIII on Wed May 08, 2013 3:37 pm

I was put on Topamax for the migraines. This medication worked for the next four years or so (after I got u to a 200mg dose). Late last year I began experiencing severe migraines again. Then in the beginning of this year I went back to the neurologist and he changed my medication to Effexor (an anti-depressant).

MarioCIII

Posts : 9
Join date : 2013-05-08

Back to top Go down

Re: What to do next?!?!?

Post  MarioCIII on Wed May 08, 2013 3:38 pm

I experienced no relief from this med, and experienced some of the sexual side effects. So I had another appointment with the neurologist, and my medication was again changed. This time to gabapentin (100mg 3x a day). This medicine has helped only a little bit, and it makes me very dizzy, with the inability to concentrate throughout the day.

MarioCIII

Posts : 9
Join date : 2013-05-08

Back to top Go down

Re: What to do next?!?!?

Post  MarioCIII on Wed May 08, 2013 3:38 pm

I have only been able to work (I work in law enforcement as a Corrections Officer for seven years) approximately seven days out of this month so far. I have had to use the majority of my sick time (15 days this month so far). There is no way that I can ensure the safety of the inmates, myself or my coworkers with these migraines.

MarioCIII

Posts : 9
Join date : 2013-05-08

Back to top Go down

Re: What to do next?!?!?

Post  MarioCIII on Wed May 08, 2013 3:39 pm

I am in the process of getting FML and I know that after a time it (FML) will only be securing a return to very stressful work environment that can go from 0-100 at the blink of an eye.

MarioCIII

Posts : 9
Join date : 2013-05-08

Back to top Go down

Re: What to do next?!?!?

Post  MarioCIII on Wed May 08, 2013 3:39 pm

The thought of going through the disability process is enough to trigger a severe migraine. Any advice on what to do next would be a tremendous help.

MarioCIII

Posts : 9
Join date : 2013-05-08

Back to top Go down

Re: What to do next?!?!?

Post  Mini on Thu May 09, 2013 10:09 am

Thank you for the spacing of your text Mario. It helped quite a lot.
Sorry I did not return to you last night but my interent connection was playing up, and I am in UK, Europe, so there is a time lapse as well.

I did not mean that you need to write it in separate mails as it is lots of extra work for you. For the future refererence you can also to go to the Edit button, in your original text and you can just drop extra lines between some sentences, and divide it this way in one go. Sorry I did not mean for you to get confused. I should have explained better.

Anyway. About your migraine treatment: on the plus side, at least your neuro which si a good thing, as many too easily give up on people with persistent migraine (M). But although he is using the right kind of prventative medication, his dosage might not be quite enough.

I was allergic to Topomax, so I could not make too many comments, but the fact that it worked for you is a good sign. Perhaps after a while you needed to have your dose increased, as it sometimes happens that somethinsg that has worked in the past is no longer as effective as it once was, and the dose needs to be slightly increased.

Perhaps after this break when you have been trying the other solutions, it might be worth trying Topomax again with slightly increased dosage this time.

I am familiar with Gababentin, I have been on it for several years now, but the dose of 300mg is not nearly sufficient enough, and should be slowly, gradually increased by 100mg a week to the level where you find a considerable relief in M symptoms. IT has helped me a lot in terms of frequency, but mianly intensity of my M, which is never as bad as it was before I started to take it.

I take 1800mg a day, most days. It is true that it makes me sleepy and tired at times, but since I was building up to this dose slowly,my body has adjusted to a great degree. Still I am now retired, so I do not to be in top form all day whilst your job sounds very demanding, the issue of side effects must be of great concern to you.

Still, you are not on very hight dose, and if this already helps you it is a good sign, so perhaps you could try and give your body a little more time to adjust, and see how it goes before you go back to work. Many of us find that with some medication the first few weeks are worst when it comes to s/e and sometimes things get better as our bodies adjusts.

One things puzzles me. YOu neuro has been offering you some good preventatives, but you do not mention if he has suggested any abortives, such a triptans for example.
I must say I could not manage my life, not even now with Gabapentin, if I did not have my Imitrex, which is a miracle solution as far as I am concerned.

This is not a painkiller,but a medication discovered especially for M and it works on blood vessels in our head. It works every time for me. There are other triptans in case this one does not work for you.

You do not mention how often you get M?
Sorry, this is so long, but I tried to share my won experinces in case some of it might be useful to you.
Good luck and stay in touch
Mini
avatar
Mini

Posts : 853
Join date : 2010-11-06

Back to top Go down

Re: What to do next?!?!?

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum